Finally been started on Requip. Is there anything I should be wary of ?

Hi guys / gals

I finally got the requip off my gp ( only took a whole month from my neuro prescribing it o.O )

Are there any side affects which o should be weary of ? I know it mentions quite a few, but how common are they really ?

I am very worried about daytime sleep attacks ? Has this happend to many people ?

Thanks =)

10 Replies

oldestnewest
  • I havent tried Requip, but most of the side effects are the same as Mirapexin (pramipexole) and i am taking those ones. I can only speak for myself, but the pramipexole has never made me suddenly fall asleep. I am taking 3 of the 0.088mgs for the pramipexole which is a low dose. I think the higher the dose of any med you have to be aware of worse side effects. The common side effect for Requip is people find it makes them nauseas it seems.

    Dont forget we are all different when taking meds, so whatever people tell you, doesnt mean you will get that side effect. its a matter of trying and seeing.

  • Hi, well its not made me fall suddenly asleep, did make me drowsy the next day, and not long after i took it, i had to go to bed, also i felt a fair bit of nausea with it

  • Hi I've been on requip for yrs building up to 4mgs a day now. The main side effect for me is augmentation which is really common with these dopa drugs. When I first started requip I would get very nauseous so always take it with food. That's settled down now most of the time. Good luck I wouldn't be without requip now they are my miracle drug!

  • Ps and I've never suddenly fell asleep except in bed!

  • I have been on these for some yrs and on way too high a dosage now which i am trying to come off of altogether. The main side effect at first i found was the drowsy feeling which did go after a few weeks then it was the nausea but if you have something to eat at the time you take them this makes a big difference even if its just a biscuit. The sudden falling asleep i do suffer from but that is only recent due to the augmentation as are most of the other side effects listed. If you find that happening i suggest you get back in touch with the neuro. As i say most of the side effects are caused by the high dosage and augmentation so you might be alright and they worked very well for me when i first went onto them.

  • I have been on requip for 1 year and the nausea was the worst side effect for me so make sure you eat before you take them. The suddenly falling asleep I get now but it's due to augmentation, they don't work very good at the moment and my gp is useless won't let me try anything else hope they work for you sleep well.

  • I had an extremely rare reaction to the drug but I also have a friend who thinks it caused her to go on spending spress and stopped her from sleeping ( the slow release version) That is on the leaflet. The leaflet has a fair bit but I don't recommend reading it. The reaction I had did hospitalise me but I stress that it was a very rare reaction. I became catotonic on the drug for sure. Good luck with it because it is a god send to many.

  • was on requip for nearly a year stopped working for me only made me very sleepy so was put on slow release sinemet this had the opposite effect never closed my eyes all night it was one of two evils went back to see my GP (not very good with RLS) she gave me sinemet 125 to take in the evenings then a slow release one at night(10.oclock) no effect whatsoever so im back on requip (repinarole) having to start on a low dose again,but just found out you can mix your meds to try and find the right combination so thats what im going to do.will try anything to stop my RLS & get a good night sleep.

  • In answer to your question, what is REQUIP, it could be something I don't know about, or could be taking, or should be using, could you please tell me what REQUIP is, and then I may be able to answer your question. Hold on I have just seen a reply by cally21 and she has put in brackets Ripinirol, so Yes I am on that med, and I find it very useful, and take a various degree of strengths, I do find it can make me sleepy at times, especially after I have taken them, but I do not mind that as it certainly seems to help my RLS in my legs, and it does seem to help me relax. I take two tabs at night, and I use only 2mg at night so I do not wake up with a feeling of an hangover in the morning. I hope that this is helpful to you.

    Take care.

    Widgeylegs.

  • I took Pramipexole for several years without side affects until Augmentation became the main problem for me over the past year. Augmentation is one thing that would likely occure at some stage for most then the only alternative is the be weaned off it. I have just come through that experience. The first weeknon half dose then the last three weeks with none at all. Its been the worst experience of my whole life and it was hell to have my legs going wild all day and worse at night with about two hours sleep each day so no having done that I feel so proud of my strength to get through. and I will never put dopamine drugs in my body ever again. I am just starting on Gabapentin so I hope I can get my life back into balance after a month of torment and stress.

You may also like...